Dizziness!!!! Could it be meds!!

Hi. My first post as a newbie 😆

I'm 45 and been diagnosed with underactive, i also suffer depression and most of the other symptoms of underactive thyroid. Well from what I know about, I'm still learning!! I've been on 20mg of citalopram & 50mg levothyroxine.. over the last two months all has been well, head seems clearer, aches and pains seem better. But while camping this week I had a bad bout of dizziness, I felt totally drunk. I first though dehydration!!! And it did where off later after eating and drinking... 2 days later it happened again. Mainly in the mornings... but yesterday I came home from camping and was late in taking my meds, then had a BQ and probably ate a little to much.. anyways when I went to bed it started again 😩 could it be my meds I'm thinking!!! Or another medical issue 😣 really just wondering if anyone has experienced these kinda side effects on there meds.. I will be going to my gp if it keeps happening. . My husband wants me to have a couple days without meds to see, but i'm not so sure 😩😩

thanks in advance for any info!!

Karen xx

7 Replies

oldestnewest
  • More likely to be the underactive thyroid itself. When do you go for your next test?

  • Oh ok didn't think of that.. next test not till end of October!! 😕

  • That's much too long! It should be six weeks after starting the 50 mcg. Go back to your doctor and tell him you want a test now - from what you say, it's already been two months. That is more than long enough to see how you're doing on that dose. And it sounds as if you need an increase. :)

  • Thanks so much for your reply!! i did have a phone appointment to check how i was doing at six weeks, but as i was feeling better they sorted me another prescription & booked bloods for october... I have been in touch with gp today and have appointment tomorrow morning. I will now stop trying to diagnose myself and realise things are more than likely related.

    I think my husband is fed up with me moaning about feeling unwell and puts everything down to a virus!!! it kinda of makes me feel like a hypochondriac if i'm honest :-(

    Didn't realise how complicated and how common thyroid issues were, so i'm feeling grateful to have found this site to which is enlightening me to so much.. I will definitely be asking for data of my bloods to post for advice on supplements if needed.

    4 years ago i was running marathons and was a very active and social person. Slowly over that time i seem to have got one issue after another. I finally stopped running due to suffering grief from losing my father and depression, everything seems to have gone from bad to worse. Hubby keeps saying its because i'm getting old!!! Which i feel is bloody ridiculous!!! Hopefully i'll get it sorted, but after reading some of the posts in here realise it could be a long process.

    Thanks

    Karen x

  • OK, so your doctor doesn't know much about thyroid. Even if you were feeling good on 50 mcg after six weeks, he should have known it wouldn't last, and done the labs, anyway. Tell you doctor you want them done now!

    Well, your husband is right in a way, but what he doesn't understand is that you shouldn't be getting that old yet! Aging is caused by decreasing production of hormones. But it should happen equally to all the hormones at the same time - not have the thyroid hormones suddenly dip leaving all the others confused, as it were. So, your thyroid hormone needs optimising so that you feel balanced, and well.

    But, yes, it can take a long time - and with the lack of knowledge of most doctors, it's a miracle if it happens at all! That's why we have to learn as much as we can about our disease, so that we are not left at the mercy of their ignorance.

  • You could ask GP to check levels of vitamin d, b12, folate and ferratin. These all need to at good (not just average) levels for thyroid hormones (our own or replacement ones) to work in our cells.

    Low B12 can cause dizziness.

    Also have you had thyroid antibodies checked? There are two sorts TPO Ab and TG Ab. (Thyroid peroxidase and thyroglobulin) Both need checking, if either, or both are high this means autoimmune thyroid - called Hashimoto's, the most common cause of being hypo.

    When you get results suggest you make a new post on here and members can offer advice on any vitamin supplements needed

    If you can not get GP to do these tests, then like many of us, you can get them done privately

    thyroiduk.org.uk/tuk/testin...

    Blue Horizon - Thyroid plus eleven tests all these.

    Usual advice on this test, (home one or on NHS) is to do early in morning, ideally before 9am. No food or drink beforehand (other than water) don't take Levo in 24 hours before (take straight after). This way your tests are always consistent, and it will show highest TSH, and as this is mainly all the medics decide dose on, best idea is to keep result as high as possible.

    If you have Hashimoto's then you may find adopting 100% gluten free diet can help reduce symptoms, and lower thyroid antibodies too.

    Assume you know that Levo should be taken on empty stomach and no food or drink for at least hour after. (Including tea or coffee)

    Many of us take on waking, some prefer bedtime, either as more convenient or perhaps more effective.

    No other medications at same time, especially, calcium, iron or magnesium, these must be at least 4 hours away

  • Thank you so much for the info, i have made a note of all things above and will be seeing the gp tomorrow morning. Hopefully i won't have a problem getting the above tested, but if i do i will definitely look into getting my own done.. I will ask for data of bloods to post on here for advice on supplements if needed.

    I only recently found out on here about not taking meds before bloods so hopefully that will give me an advantage to getting my levels sorted, thankfully i found this site when i did.. After speaking to a few friends and family that have suffered with this issue, i'm gob smacked how ppl are so misinformed tbh..

    I didn't realise that maybe taking my antidepressants at the same time as my levothyroxine could be an issue, so as of tomorrow I'll change that and take levo at bed time and see how i go..

    When i think back i have suffered dizzness before being diagnosed but put it down to stress, and tbh i have other issues that i put down to other things that could quite easily be related.. like my groin pain i assumed because i was an active runner and now do nothing in the way of excerise, thought it was just muscle issues.. also i haven't had a period for 4 years and regularly get twinges in my pelvis area.. God the list goes on and i just feel like i'm constantly having an issue with something :-( i've never been a great fan of gp's and try to avoid them and just get on with it. guess its about time i took control of my own health issues once and for all :-)

    Thanks

    Karen x

You may also like...